Alert archive / Texas / Tornado Warnings in 2011

Tornado Warning 28, NWS San Angelo, TX

November 8, 2011Irion County, Tom Green County, Texas

NWS San Angelo, TX issued this tornado warning at Nov 8, 2011, 2:31 AM CST for Irion County, Tom Green County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 8, 2011, 2:31 AM CST (08:31 UTC)
Expired
Nov 8, 2011, 3:00 AM CST
In force
29 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon

Counties Irion County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 29 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 7, 9:16 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 8.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2011-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2011-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4235 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

087 
WFUS54 KSJT 080831
TORSJT
TXC235-451-080900-
/O.NEW.KSJT.TO.W.0028.111108T0831Z-111108T0900Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
231 AM CST TUE NOV 8 2011

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN IRION COUNTY IN WEST CENTRAL TEXAS...  
  WESTERN TOM GREEN COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 300 AM CST

* AT 228 AM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS 12 MILES WEST OF ARDEN...OR 14 MILES NORTHWEST OF
  MERTZON...MOVING EAST AT 40 MPH.

  IN ADDITION TO DANGEROUS TORNADIC WINDS...OTHER HAZARDS INCLUDE...
  POTENTIALLY DEADLY LIGHTNING.

* THE TORNADO IS EXPECTED TO BE NEAR...
  ARDEN BY 245 AM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR WEST CENTRAL TEXAS.

&&

LAT...LON 3160 10059 3134 10060 3138 10105 3148 10104
TIME...MOT...LOC 0830Z 250DEG 36KT 3142 10095

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Nov 7, 10:58 PM CST, 3 hours 33 minutes earlier.

Area forecast discussion, Nov 7, 10:58 PM CST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1058 PM CST MON NOV 7 2011

.AVIATION...
/06Z UPDATE/

AN UPPER LEVEL STORM SYSTEM APPROACHING WEST CENTRAL TEXAS FROM
THE WEST WILL PUSH A DRYLINE THROUGH THE TERMINALS FROM 09Z
THROUGH 12Z...09Z-11Z FOR THE WESTERN TERMINALS...10Z-12Z FOR THE
EASTERN TERMINALS. HAVE INCLUDED A TEMPO GROUP IN ALL TERMINAL
FORECASTS TO ACCOMMODATE FRONTAL PASSAGE. SOUTHERLY WINDS AHEAD OF
THE FRONT WILL GUST TO AROUND 25KTS AND POST FRONTAL WINDS WILL
VEER TO THE WEST GUSTING TO AROUND 30KTS. FRONTAL PASSAGE WILL BE
ACCOMPANIED BY THUNDERSTORMS...SOME POSSIBLY SEVERE WITH STRONG
STRAIGHT LINE WINDS AND ISOLATED LARGE HAIL. THERE IS ALSO A
POSSIBILITY OF ISOLATED TORNADOES. SKIES WILL CLEAR AFTER FRONTAL
PASSAGE WITH VFR CONDITIONS CONTINUING THROUGH THE END OF THE TAF
PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 80  58  72  38  57 /  40  70  20   0   0
SAN ANGELO 	 83  58  71  37  59 /  30  70  10   0   0
JUNCTION 	 81  63  76  38  63 /  40  60  20   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

15
Hazardous weather outlook, Nov 7, 8:49 PM CST, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
849 PM CST MON NOV 7 2011

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-090300-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
849 PM CST MON NOV 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF WEST
CENTRAL TEXAS OVERNIGHT. THE BEST POTENTIAL FOR SEVERE WEATHER WILL
OCCUR AFTER MIDNIGHT AS A SQUALL LINE DEVELOPS AND ADVANCES EAST
ACROSS THE AREA. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE
HAIL...DAMAGING WINDS AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ON TUESDAY...WEST WINDS OF 15 TO 25 MPH...ALONG WITH RELATIVE
HUMIDITY VALUES FROM 15 TO 20 PERCENT WILL CAUSE NEAR CRITICAL
FIRE WEATHER CONDITIONS TO DEVELOP GENERALLY ALONG AND WEST OF A
LINE FROM STERLING CITY TO JUNCTION. A LIGHT FREEZE IS POSSIBLE
THURSDAY MORNING...ESPECIALLY IN RIVER VALLEYS AND LOW LYING
AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY AFTER MIDNIGHT.

In the hours before

Special weather statement, Nov 8, 1:39 AM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
139 AM CST TUE NOV 8 2011

TXZ064-065-071-072-080830-
IRION TX-STERLING TX-TOM GREEN TX-COKE TX-
139 AM CST TUE NOV 8 2011

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 AM CST FOR
IRION...STERLING...WESTERN TOM GREEN AND SOUTHERN COKE COUNTIES...

AT 135 AM CST...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM
17 MILES SOUTHWEST OF STERLING CITY TO 14 MILES NORTHEAST OF BIG
LAKE TO 9 MILES SOUTHWEST OF BIG LAKE...MOVING EAST AT 45 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  BARNHART BY 200 AM CST
  ARDEN BY 210 AM CST
  WATER VALLEY...SHERWOOD AND MERTZON BY 215 AM CST
  CARLSBAD BY 220 AM CST

PEA TO DIME SIZE HAIL AND WIND GUSTS 45 TO 50 MPH ARE LIKELY WITH
THIS LINE OF STORMS. FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY RAINFALL ARE ALSO EXPECTED WITH THE STORMS. RESIDENTS ARE
ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE
THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR WEST CENTRAL TEXAS.

LAT...LON 3179 10127 3179 10024 3133 10033 3110 10053
      3109 10128
TIME...MOT...LOC 0735Z 270DEG 40KT 3170 10120 3133 10126
          3109 10153
Special weather statement, Nov 8, 1:49 AM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
149 AM CST TUE NOV 8 2011

TXZ049-054-080815-
FISHER TX-NOLAN TX-
149 AM CST TUE NOV 8 2011

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 215 AM CST FOR FISHER
AND NOLAN COUNTIES...

AT 145 AM CST...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM
20 MILES SOUTH OF JAYTON TO 14 MILES EAST OF SNYDER TO 6 MILES NORTH
OF COLORADO CITY...MOVING EAST AT 35 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  I-20 NEAR THE NOLAN-MITCHELL COUNTY LINE...WASTELLA AND US-84 NEAR
  THE NOLAN-FISHER COUNTY LINE BY 200 AM CST
  ROTAN BY 205 AM CST
  ROSCOE...ROBY AND CAPITOLA BY 210 AM CST
  LONGWORTH...BUSBY AND GANNON BY 215 AM CST

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR WEST CENTRAL TEXAS.

LAT...LON 3296 10019 3274 10021 3240 10035 3237 10067
      3296 10066 3297 10065 3297 10040
TIME...MOT...LOC 0748Z 259DEG 35KT 3297 10062 3266 10066
          3249 10078
Special weather statement, Nov 8, 1:56 AM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
156 AM CST TUE NOV 8 2011

TXZ076-077-080900-
CROCKETT TX-SCHLEICHER TX-
156 AM CST TUE NOV 8 2011

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 AM CST FOR
NORTHERN CROCKETT AND NORTHWESTERN SCHLEICHER COUNTIES...

AT 154 AM CST...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM
10 MILES SOUTH OF BIG LAKE TO 20 MILES NORTHEAST OF SHEFFIELD...
MOVING EAST AT 30 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  THE INTERSECTION OF US 190 AND HIGHWAY 163 BY 235 AM CST
  US-190 NEAR THE CROCKETT-SUTTON COUNTY LINE BY 300 AM CST

PEA SIZE HAIL AND WIND GUSTS 45 TO 50 MPH ARE LIKELY WITH THIS LINE
OF STORMS. FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL WILL ALSO
OCCUR. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND
BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR WEST CENTRAL TEXAS.

LAT...LON 3108 10084 3082 10088 3080 10166 3108 10149
TIME...MOT...LOC 0755Z 263DEG 26KT 3106 10139 3085 10153
Special weather statement, Nov 8, 2:25 AM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
225 AM CST TUE NOV 8 2011

TXZ049-054-098-113-127-080930-
FISHER TX-HASKELL TX-JONES TX-NOLAN TX-TAYLOR TX-
225 AM CST TUE NOV 8 2011

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 AM CST FOR
FISHER...HASKELL...JONES...NOLAN AND TAYLOR COUNTIES...

AT 223 AM CST...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 9
MILES WEST OF ROCHESTER TO MCCAULLEY TO 3 MILES NORTHWEST OF
MARYNEAL...MOVING EAST AT 50 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  LAKE SWEETWATER...THE INTERSECTION OF HIGHWAY 70 AND RANCH ROAD 53
  AND NEINDA BY 230 AM CST
  ROCHESTER...THE INTERSECTION OF US-180 AND RANCH ROAD 126...
  SAGERTON AND RULE BY 235 AM CST
  NOLAN...TUXEDO AND TRENT BY 240 AM CST

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR WEST CENTRAL TEXAS.

LAT...LON 3296 9947 3295 9961 3252 9961 3251 9963
      3242 9963 3224 9972 3218 10061 3280 10029
      3297 10023 3297 10000 3339 10000 3341 9973
      3341 9947
TIME...MOT...LOC 0825Z 265DEG 43KT 3331 9998 3281 10018
          3227 10045

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 1:39 AM CSTSpecial Weather StatementSJTIrion, Tom Green51 min
Nov 8, 1:49 AM CSTSpecial Weather StatementSJTFisher26 min
Nov 8, 1:56 AM CSTSpecial Weather StatementSJTCrockett64 min
Nov 8, 2:25 AM CSTSpecial Weather StatementSJTHaskell, Jones, Nolan, Taylor65 min
Nov 8, 2:48 AM CSTSpecial Weather StatementSJTCrockett, Schleicher57 min
Nov 8, 2:59 AM CSTSpecial Weather StatementSJTHaskell, Jones, Shackelford, Throckmorton46 min
Nov 8, 3:04 AM CSTSevere Thunderstorm WarningSJTIrion, Tom Green41 min
Nov 8, 3:06 AM CSTSevere Thunderstorm WarningSJTHaskell, Jones, Shackelford, Throckmorton39 min
Nov 8, 3:41 AM CSTTornado WarningSJTConcho, Runnels, Tom Green34 min
Nov 8, 3:49 AM CSTSpecial Weather StatementSJTShackelford, Throckmorton26 min
Nov 8, 3:58 AM CSTSevere Thunderstorm WarningSJTConcho, Tom Green47 min
Nov 8, 3:59 AM CSTSpecial Weather StatementSJTTaylor31 min
Nov 8, 4:14 AM CSTSevere Thunderstorm WarningSJTColeman, Concho, Runnels46 min
Nov 8, 4:52 AM CSTSpecial Weather StatementSJTConcho, McCulloch38 min
Nov 8, 4:59 AM CSTSpecial Weather StatementSJTCallahan31 min
Nov 8, 5:09 AM CSTSpecial Weather StatementSJTBrown36 min
Nov 8, 5:46 AM CSTSpecial Weather StatementSJTMcCulloch, San Saba59 min
Nov 8, 5:53 AM CSTSpecial Weather StatementSJTBrown52 min
Nov 8, 6:48 AM CSTSpecial Weather StatementSJTSan Saba57 min

Nearby

Tornado Warnings in Texas, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.